Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Had vaginal hysterectomy, swelling in legs and thighs. Are these signs of clot or normal ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I just had a vaginal hystarectomy 4 days ago. I have been having some swelling in my legs and thighs. I have pain in my right calf and ankle and in my right upper shoulder area as well as my left thigh. Do you think these are are signs of a clot or is this normal? I am 40 years old and have not had any other health problems in the past, but this has me worried.
Posted Sat, 5 May 2012 in Vaginal and Uterus Health
Answered by Dr. Pragnesh Vachharajani 48 minutes later

I do not think there is any reason for worry at present.

This seems to more of some muscular pain.

Normally signs of clotting are pain, swelling, redness, firm feeling over the area. The area you can feel, it feels hard and painful to touch.

Vaginal hysterectomy is done in certain position, at times this position leads to some stretching of muscles and ligaments of joints which can lead to pain after some days of surgery.

During initial days some analgesics are given, so when there effect wears off you can have pain.

Please apply some local analgesic over the painful area to have relief.

Again you have pain in different limbs, clotting normally does not become widespread without other symptoms.

Please take adequate proper rest and continue routine activity as permitted by your doctor.

In case you have any other problems like pain, redness, increase in swelling in any particular area, please talk to your doctor and get his help.

I hope this answers your query,I will be glad to reply any follow up queries that you have.


Dr. Pragnesh

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor